How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor (MD)
Category: Health
Satisfied Customers: 5660
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Health Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I recently had an Iron Infusion and ever since I've had a

Customer Question

I recently had an Iron Infusion and ever since I've had a pain in my stomach especially if I try to drink soda or something with acid in it. I also have a good deal of bloating which is very uncomfortable . What can I do to help the pain in my stomach have tried antacids and drinking just plain water and eating jello and easily digestible Foods. I have Zofran have taken it and it seems to help but as soon as it wears off the pain comes back. Should I consult my physician?
Submitted: 1 month ago.
Category: Health
Expert:  Dr. David replied 1 month ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 1 month ago.

yes, you should consult with your physican

IV iron infusions can cause upset stomachs and gastritis symptoms.

you may need stronger stomach acid blockers like Nexium 40mg or Protonix 40mg either once or twice a day to decrease stomach acid to allow your stomach to heal properly.

you need to avoid sodas. soda can cause worse stomach acid.

old antacids are not strong enough

there are stronger stomach acid reducers like Nexium 20mg or Prilosec 20mg omeprazole and Zantac 150mg which can help decrease stomach acid for you.